Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 89, NWS Memphis, TN

November 16, 2011Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Nov 16, 2011, 6:15 AM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2011, 6:15 AM CST (12:15 UTC)
Expired
Nov 16, 2011, 1:02 PM CST
In force
7 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WGUS44 KMEG 161215
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
615 AM CST WED NOV 16 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE S.F. 
FORK FORKED DEER RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC033-045-097-170834-
/O.NEW.KMEG.FL.W.0089.111116T1215Z-111117T0834Z/
/HLST1.1.ER.111116T0856Z.111116T1500Z.111117T0234Z.NO/
615 AM CST WED NOV 16 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE S.F. FORK FORKED DEER RIVER NEAR HALLS
* UNTIL WEDNESDAY EVENING NOVEMBER 16.
* AT 6 AM WEDNESDAY THE STAGE WAS...9.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 10.3 FEET WEDNESDAY NOVEMBER 16.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER IS ABOVE FLOOD STAGE AND WILL CONTINUE RISING TO NEAR 10.3 
  FEET BY WEDNESDAY NOVEMBER 16. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY LATE THIS EVENING.
* AT 10.5 FEET...FLOODING IS OCCURRING ON AGRICULTURAL LAND NEAR THE RIVER.  

$$
1 follow-up statement
435 
WGUS84 KMEG 161902
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CST WED NOV 16 2011

THE FLOOD WARNING CONTINUES FOR THE S.F. FORK FORKED DEER RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC033-045-097-161932-
/O.CAN.KMEG.FL.W.0089.000000T0000Z-111117T0834Z/
/HLST1.1.ER.111116T0856Z.111116T1200Z.111116T1640Z.NO/
102 PM CST WED NOV 16 2011

FORECAST INFORMATION FOR
  S.F. FORK FORKED DEER RIVER NEAR HALLS
* AT 12 PM WEDNESDAY THE STAGE WAS 8.6 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE FALLING OVER THE NEXT FEW DAYS.
* AT 8.5 FEET...WATER IS PONDING ON LOW LYING FARM LAND

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Nov 16, 5:53 AM CST, 22 minutes earlier.

Area forecast discussion, Nov 16, 5:53 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
553 AM CST WED NOV 16 2011

.UPDATE...AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 259 AM CST WED NOV 16 2011/

SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUE OVER MUCH OF THE
NORTHWEST HALF OF THE MIDSOUTH. FOR THE MOST PART...RAIN HAS COME
DOWN IN A LIGHT TO MODERATE FASHION THAT HAS ALLOWED THE GROUND TO
TAKE IT IN. THIS SHOULD TREMENDOUSLY HELP WITH THE MINOR DROUGHT
CONDITIONS THAT HAVE BEEN OCCURRING ACROSS MUCH OF THE AREA.

CURRENTLY...THE SHORTWAVE OVER NORTHERN LOUISIANA IS BEGINNING TO
LIFT NORTHEASTWARD. THIS HAS RESULTED IN THE DEVELOPMENT OF A WEAK
SFC LOW OVER NORTHERN LOUISIANA. THE SFC LOW WILL TRACK ALONG A
QUASI-STATIONARY FRONT CURRENTLY LOCATED FROM NEAR CLARKSDALE
MISSISSIPPI TO NEAR SAVANNAH TENNESSEE. THE LOW SHOULD MOVE INTO
NORTHEAST MISSISSIPPI BY 18Z. BEST CHANCES FOR RAIN WILL CONTINUE
TO OCCUR OVER THE CWA THROUGH 18Z. THEREAFTER...AS THE SFC LOW
DEPARTS...THE FRONT WILL SHIFT FURTHER TO THE SOUTH BRINGING THE
PRECIPITATION BAND WITH IT. THUS RAIN SHOULD FINALLY BEGIN
TAPERING OFF ACROSS NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE. LOCALIZED FLASH FLOODING WILL
CONTINUE TO BE POSSIBLE UNDERNEATH THE HEAVIER SHOWERS AND
THUNDERSTORMS. OTHERWISE...STILL EXPECT THE BULK OF THE RAIN TO
FALL IN A LIGHT TO MODERATE FASHION WHICH THE GROUND SHOULD BE
ABLE TO TAKE IN. HIGHS NORTH OF THE FRONT WILL LIKELY OCCUR AT 12Z
AND HOLD STEADY OR POSSIBLY FALL SLIGHTLY AS THE DAY PROGRESSES.
SOUTH OF THE FRONT WILL SEE POSSIBLY A WARM-UP OF A FEW DEGREES
THIS MORNING BEFORE SEEING A SLIGHT DROP IN THE AFTERNOON.
READINGS WILL RANGE FROM THE MID 50S TO THE UPPER 60S.

TONIGHT...LINGERING RAIN WILL CONTINUE THIS EVENING ACROSS NORTHEAST
MISSISSIPPI BEHIND DEPARTING FRONT. OTHERWISE...SFC HIGH PRESSURE
WILL BEGIN BUILDING INTO THE CWA. SKIES WILL BEGIN TO CLEAR FROM THE
NORTHWEST DURING THE EVENING AND EXPECT MUCH OF THE CWA TO BE MOSTLY
CLEAR AFTER MIDNIGHT EXCEPT POSSIBLY THE SOUTHEASTERN SECTIONS OF
THE CWA. LOWS WILL RANGE FROM THE LOWER 30S TO LOWER 40S.

THURSDAY...SFC HIGH PRESSURE WILL BE CENTERED OVER THE MIDSOUTH.
EXPECT SUNNY AND COOL CONDITIONS. HIGHS WILL BE IN THE LOWER TO MID
50S.

THURSDAY NIGHT THROUGH SATURDAY...SFC HIGH WILL SHIFT EAST ALLOWING
WINDS TO TURN AROUND TO THE SOUTH. CLEAR SKIES AND LIGHT WINDS WILL
ALLOW THURSDAY NIGHT TO BE THE COLDEST OF THE UPCOMING SEVEN DAYS
WITH READINGS IN THE MID 20S TO LOWER 30S. A GRADUAL WARMING TREND
WILL BRING HIGHS ON FRIDAY AND LOWS FRIDAY NIGHT BACK TO NEAR
NORMAL. BY SATURDAY...HIGHS SHOULD REACH SLIGHTLY ABOVE NORMAL.

SATURDAY NIGHT THROUGH THE END OF THE FORECAST...MODELS HAVE CHANGED
QUITE A BIT FROM LAST NIGHTS RUN. ANOTHER COLD FRONT WILL APPROACH
SATURDAY NIGHT BRINGING CHANCES OF SHOWERS AND THUNDERSTORMS BACK TO
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE
LATE SATURDAY NIGHT. INSTEAD OF THE FRONT STALLING OUT...THE 00Z GFS
INDICATES IT WILL CONTINUE TO PUSH SOUTH SLOWLY DURING THE SUNDAY
THROUGH MONDAY NIGHT TIME FRAME WHILE THE NEW 00Z ECMWF STALLS THE
FRONT OVER THE NORTHERN PART OF THE CWA. BOTH MODELS INDICATING THE
FRONT WILL BEGIN TO LIFT BACK AS A WARM FRONT POSSIBLY ON TUESDAY
AS A SFC LOW DEVELOPS AND MOVES INTO THE AREA. REGARDLESS OF WHICH
SOLUTION IS RIGHT...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR
THROUGH THE PERIOD AS A RESULT. ONLY MADE MINOR CHANGES TO
PREVIOUS FORECAST FOR NOW.

KRM

.AVIATION...

12Z TAF CYCLE

RAIN SHOULD TAPER OFF AND COME TO AN END WITHING THE NEXT 2-4
HOURS AT JBR BUT CONTINUE THROUGH MIDDAY OR LONGER EAST OF THE
MISSISSIPPI RIVER. TUP MAY CONTINUE TO EXPERIENCE SHOWERS THROUGH
SUNSET. IN ADDITION...MKL AND TUP MAY SEE A FEW THUNDERSTORMS
DEVELOP AS TEMPERATURES WARM. VISIBILITY WILL DROP TO 2-4 SM IN
ASSOCIATION WITH THESE SHOWERS...POSSIBLY A BIT LOWER WITH ANY
THUNDERSTORMS. WINDS WILL SHIFT FROM THE NORTHWEST DURING THE DAY
TODAY...INCREASING TO 10-15 KNOTS WITH GUSTS TO 25. CEILINGS WILL
FLUCTUATE IN ASSOCIATION WITH ANY SHOWERS AND THUNDERSTORMS BUT
RANGE GENERALLY RANGE BETWEEN 500 AND 2000 FEET EAST OF THE
RIVER...AND 4000 TO 5000 FEET. HEIGHTS WILL GRADUALLY IMPROVE
THROUGH THE DAY. VFR CONDITIONS WILL RETURN AREA WIDE OVERNIGHT
TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  60  37  52  34 / 100  10   0   0
MKL  58  34  49  26 / 100  10   0   0
JBR  56  33  50  32 /  60  10   0   0
TUP  68  40  53  29 / 100  30   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 16, 3:22 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
322 AM CST WED NOV 16 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
322 AM CST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

LOCALIZED FLASH FLOODING WILL BE POSSIBLE WHERE THE HEAVIER RAIN
BANDS OCCUR ACROSS THE ENTIRE MIDSOUTH THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.